Alert archive / Texas / Tornado Warnings in 2000

Tornado Warning 30, NWS Fort Worth, TX

May 26, 2000Young County, Texas

NWS Fort Worth, TX issued this tornado warning at May 26, 2000, 8:30 PM CDT for Young County, Texas. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 26, 2000, 8:30 PM CDT (01:30 UTC)
Expired
May 26, 2000, 9:00 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Young County, TX

What was reported inside it

TimeReportWhereRemark
May 26, 8:47 PM CDTHail 1.75Jean, TX
May 26, 8:47 PM CDTTornado F0Jean, TXA brief tornado was reported. No damage or injuries.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 4:30 PM CDTTornado WatchSPC6 hr
May 26, 8:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3095 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.5
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WFUS54 KFWD 270130
TORFTW
TXC503-270200-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS REISSUED A

* TORNADO WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 900 PM CDT

* AT 830 PM CDT...A TORNADO WAS OBSERVED BY DOPPLER RADAR AND TRAINED
  SPOTTERS ABOUT 8 MILES SOUTH OF OLNEY...MOVING EAST AT 20 MPH.

IF YOU ARE IN YOUR CAR WHEN A TORNADO APPROACHES...DRIVE AT A RIGHT
ANGLE TO THE TORNADO PATH. IF YOU CANNOT DRIVE OUT OF THE TORNADO
PATH...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS
NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. DO NOT STOP UNDER
HIGHWAY OVERPASSES.

LAT...LON 3331 9874 3322 9877 3317 9845 3337 9845

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 5:48 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 26, 5:48 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT FRI MAY 26 2000

OUTFLOW BOUNDARY FROM STORMS EARLY THIS MORNING WAS IN THE NORTHWEST
SECTION OF NORTH CENTRAL TEXAS THIS AFTERNOON. A DRYLINE WAS ALSO
LOCATED TO THE WEST OF THE REGION. THE AIRMASS WAS UNSTABLE THIS
AFTERNOON OVER MOST OF THE FORECAST AREA WITH ONLY A FEW DEGREES OF
WARMING NEEDED TO BREAK THE LOW LEVEL CAP. HOWEVER...THE AIRMASS
NORTH OF ABILENE WAS VERY UNSTABLE AND SHOULD BE THE AREA FOR THE
FIRST THUNDERSTORMS. THE STORMS WILL GENERALLY MOVE NE BUT A FEW OF
THE STORMS WILL MOVE IN A MORE EASTERLY MOTION. THE NORTHWEST HALF OF
THE FORECAST AREA HAS A CHANCE OF THUNDERSTORMS TONIGHT WITH THE
GREATEST RISK OF SEVERE WEATHER IN THE FAR NORTHWESTERN ZONE. THE
MODELS BRING A WEAK COLD FRONT INTO THE REGION LATE SATURDAY BRINGING
MORE THUNDERSTORMS. HOWEVER...THE OUTFLOW BOUNDARIES GENERATED BY
TONIGHT ACTIVITY WILL BE THE BIGGEST PLAYER IN WHERE THE
THUNDERSTORMS DEVELOP SATURDAY AND SUNDAY. CHANCE OF STORMS SHIFTS
TO THE SOUTHERN ZONES SUNDAY THEN RIDGING ALOFT HELPS THE CAP
STRENGTHEN AGAIN. WILL CONTINUE TO THE WARMER THAN NORMAL WEATHER
THROUGH WEDNESDAY OF NEXT WEEK.

.FTW...CAUTION ON AREA LAKES TONIGHT ALL BUT SE ZONES.

DFW 73/90/70/92 452           ACT 77/92/72/88 234

82

...AVIATION DISCUSSION...
MAIN QUESTION WILL BE TIMING OF THUNDERSTORMS ACROSS METRO AIRPORTS
TONIGHT. CURRENT TRENDS AND NE MEAN H85-H7 FLOW OF 230 DEGREES WILL
TRACK MOST STORMS NE. THAT COUPLED WITH A LINGERING CAP OVER NE AND E
TEXAS HINTS THAT STORMS MAY HOLD OF UNTIL CLOSER TO MIDNIGHT. BRUNT
OF ACTION WILL LIKELY BE CLOSER TO FRONTAL BOUNDARY THAT WILL HOLD UP
OVER OK TONIGHT. FRONT SLIDES SOUTH TOMORROW SO ANOTHER SHOT FOR
THUNDERSTORMS ALL AIRPORTS TOMORROW AFTERNOON. OTHERWISE SOME MVFR
CIGS BKN020 LATER TONIGHT. 80

In the hours before

Special weather statement, May 26, 4:00 PM CDT, 4 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI MAY 26 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND WEST OF
A LAMPASAS...DALLAS...TO PARIS LINE FOR THIS EVENING AND TONIGHT.
THE SLIGHT RISK AREA INCLUDES THE CITIES OF LAMPASAS...BOWIE...
STEPHENVILLE...MINERAL WELLS...GAINESVILLE...SHERMAN...PARIS...AND
THE DALLAS FORT WORTH METROPLEX.

AN UPPER LEVEL DISTURBANCE MOVING INTO WEST TEXAS...WILL CONTINUE
TO TRIGGER THE DEVELOPMENT OF STRONG THUNDERSTORMS WEST OF A WICHITA
FALLS TO ABILENE LINE THIS EVENING. AS THESE THUNDERSTORMS MOVE
EAST...THEY MAY AFFECT AN AREA BETWEEN JACKSBORO AND EASTLAND BY
NIGHTFALL. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP ALONG THE
REMNANTS OF AN OLD THUNDERSTORM BOUNDARY LOCATED ALONG A SHERMAN...
DENTON...TO EASTLAND LINE.

THE AIRMASS OVER NORTH TEXAS REMAINS QUITE UNSTABLE. HOWEVER...AN
EXTENSIVE SHIELD OF CLOUDS OVER THE REGION HAS LIMITED THE AMOUNT OF
SURFACE HEATING. IN ADDITION...A WARM LAYER OF AIR ALOFT CONTINUES TO
INHIBIT THUNDERSTORM DEVELOPMENT. AS COOLER AIR IN THE MIDDLE
LAYERS OF THE ATMOSPHERE ARRIVES TONIGHT...SCATTERED THUNDERSTORMS
WILL LIKELY DEVELOP TOWARD NIGHTFALL WEST OF A SHERMAN...DALLAS...TO
STEPHENVILLE LINE.

THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED
SUPERCELL THUNDERSTORMS ARE MORE LIKELY WEST OF A GORMAN TO GRAHAM
LINE WHERE THE TURNING OF THE WIND WITH HEIGHT IS MORE FAVORABLE
FOR ROTATING THUNDERSTORMS.

EMERGENCY MANAGERS AND STORM SPOTTERS WEST A GAINESVILLE...TO
STEPHENVILLE LINE...COULD BE ACTIVATED BY 7 PM. ELSEWHERE...
ACTIVATION IS NOT EXPECTED UNTIL LATER TONIGHT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL
TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:53 PM CDTSevere Thunderstorm WarningFWDYoung67 min
May 26, 8:02 PM CDTTornado WarningFWDYoung28 min
May 26, 8:57 PM CDTSevere Thunderstorm WarningFWDJack63 min
May 26, 9:02 PM CDTSevere Thunderstorm WarningFWDYoung58 min
May 26, 10:00 PM CDTSevere Thunderstorm WarningFWDMontague, Wise60 min
May 26, 10:55 PM CDTSevere Thunderstorm WarningFWDCooke65 min
May 26, 11:16 PM CDTSevere Thunderstorm WarningFWDDenton59 min
May 26, 11:24 PM CDTSevere Thunderstorm WarningFWDGrayson66 min
May 27, 1:26 PM CDTSevere Thunderstorm WarningFWDYoung64 min
May 27, 1:55 PM CDTSevere Thunderstorm WarningFWDJack65 min
May 27, 2:20 PM CDTTornado WarningFWDJack40 min
May 27, 2:30 PM CDTSevere Thunderstorm WarningFWDYoung45 min
May 27, 2:43 PM CDTTornado WarningFWDYoung32 min
May 27, 2:48 PM CDTSevere Thunderstorm WarningFWDStephens57 min
May 27, 2:58 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningFWDGrayson59 min
May 27, 3:16 PM CDTSevere Thunderstorm WarningFWDPalo Pinto59 min
May 27, 3:24 PM CDTSevere Thunderstorm WarningFWDDenton51 min
May 27, 3:45 PM CDTSevere Thunderstorm WarningFWDWise60 min
May 27, 3:50 PM CDTSevere Thunderstorm WarningFWDStephens25 min
May 27, 4:04 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson56 min
May 27, 4:10 PM CDTSevere Thunderstorm WarningFWDParker65 min
May 27, 4:15 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens60 min
May 27, 4:17 PM CDTSevere Thunderstorm WarningFWDFannin43 min
May 27, 4:25 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant50 min
May 27, 4:52 PM CDTSevere Thunderstorm WarningFWDEastland53 min
May 27, 4:53 PM CDTSevere Thunderstorm WarningFWDGrayson67 min
May 27, 5:03 PM CDTSevere Thunderstorm WarningFWDCollin57 min
May 27, 5:12 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 27, 5:18 PM CDTSevere Thunderstorm WarningFWDDenton42 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningFWDLamar41 min
May 27, 5:28 PM CDTTornado WarningFWDFannin32 min
May 27, 5:42 PM CDTSevere Thunderstorm WarningFWDDallas33 min
May 27, 5:47 PM CDTSevere Thunderstorm WarningFWDEastland58 min
May 27, 5:53 PM CDTTornado WarningFWDHunt37 min
May 27, 6:00 PM CDTTornado WarningFWDFannin30 min
May 27, 6:03 PM CDTFlash Flood WarningFWDFannin3 hr
May 27, 6:10 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar65 min
May 27, 6:14 PM CDTFlash Flood WarningFWDEastland3 hr
May 27, 6:19 PM CDTTornado WarningFWDDelta26 min
May 27, 6:23 PM CDTSevere Thunderstorm WarningFWDEllis52 min
May 27, 6:24 PM CDTSevere Thunderstorm WarningFWDHopkins66 min
May 27, 6:39 PM CDTTornado WarningFWDHopkins36 min
May 27, 6:58 PM CDTSevere Thunderstorm WarningFWDHill62 min

Nearby

Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.